MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140401
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) paroxysmal ablation procedure with a lassostar nav circular mapping catheter and the electrodes and the material covering the tip of the lasso were damaged as they exited the balloon lumen.It was impossible to assemble the lassostar nav until it came out of the heliostar balloon during preparation before introducing it into the patient.They found that there was resistance on both when fitting it into the balloon and when removing it.The electrodes and the material covering the tip of the lasso were damaged as they exited the balloon lumen.There was no patient consequence.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ¿ paroxysmal ablation procedure with a lassostar nav circular mapping catheter and the electrodes and the material covering the tip of the lasso were damaged as they exited the balloon lumen.It was impossible to assemble the lassostar nav until it came out of the heliostar balloon during preparation before introducing it into the patient.They found that there was resistance on both when fitting it into the balloon and when removing it.The electrodes and the material covering the tip of the lasso were damaged as they exited the balloon lumen.There was no patient consequence.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection, and dimensional inspection of the returned device were performed following biosense webster inc.(bwi) procedures.Visual analysis revealed that the lassostar loop was observed broken and deformed, leaving wires exposed.The customer reported that there was resistance when inserting the lassostar catheter into the heliostar balloon, which could be a potential cause of the damage in the loop; however, this cannot be conclusively determined.A dimensional test was performed, and the outer diameters of the shaft, tip and, transitions were measured and found within specifications.The outer diameters of the rings could not be measured due to the damage on the loop a manufacturing record evaluation was performed for the finished device number lot 31090688l and no internal action related to the complaint was found during the review.Additionally, the manufacture and expiration dates have been provided.Therefore, fields d4.Expiration date and h4.Device manufacture date have been populated.The electrode damage issue reported by the customer was confirmed and this could be related to the resistance reported.The instructions for use contain the following recommendation: if a lassostar¿ catheter is used with the heliostar¿ catheter, do not extend the heliostar¿ catheter beyond the sheath tip until the lassostar¿ catheter has been fully advanced out of the guidewire lumen.In addition, do not use excessive force to advance or withdraw the catheter if resistance is encountered.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSOSTAR NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18784409
Report Number2029046-2024-00624
Device Sequence Number18228631
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public10846835020335
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2024
Device Catalogue NumberD140401
Device Lot Number31090688L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer03/10/2024
04/09/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date03/12/2024
05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.5FR 28MM BALLOON ABLAT CATH
Patient SexUnknown